Alert archive / Massachusetts / Severe Thunderstorm Warnings in 2008

Severe Thunderstorm Warning 50, NWS Boston/Norton, MA

June 17, 2008Bristol County, Norfolk County, Plymouth County, Massachusetts

NWS Boston/Norton, MA issued this severe thunderstorm warning at Jun 17, 2008, 5:43 PM EDT for Bristol County, Norfolk County, Plymouth County, Massachusetts. It was in force for 32 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 17, 2008, 5:43 PM EDT (21:43 UTC)
Expired
Jun 17, 2008, 6:15 PM EDT
In force
32 min
Issued by
NWS Boston/Norton, MA
Area
Storm-based polygon

Counties Bristol County, MA, Norfolk County, MA, Plymouth County, MA

The radar

The Boston radar (KBOX), 13 km from the middle of the area, began a volume at 21:46 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Gray, ME (KGYX), launched 12:00Z, 9.7 hours before the alert went out and 214 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Gray, ME at 12:00Z on 2008-06-17Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 79 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Gray, ME at 12:00Z on 2008-06-17The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 9 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
79 J/kg
Mixed-layer CIN
-130 J/kg
Mixed-layer LCL
664 m above ground
0-6 km bulk shear
27 kt
0-1 km storm-relative helicity
9 m²/s²
0-3 km storm-relative helicity
49 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS51 KBOX 172143
SVRBOX
MAC005-021-023-172215-
/O.NEW.KBOX.SV.W.0050.080617T2143Z-080617T2215Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TAUNTON MA
543 PM EDT TUE JUN 17 2008

THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTH CENTRAL NORFOLK COUNTY IN EASTERN MASSACHUSETTS...
  NORTH CENTRAL BRISTOL COUNTY IN SOUTHEAST MASSACHUSETTS...
  WEST CENTRAL PLYMOUTH COUNTY IN SOUTHEAST MASSACHUSETTS...
  THIS INCLUDES THE CITY OF BROCKTON...

* UNTIL 615 PM EDT

* AT 537 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A 
  SEVERE THUNDERSTORM.  THIS STORM WAS LOCATED NEAR NORTH 
  EASTON...OR 8 MILES EAST OF NORTH ATTLEBOROUGH...AND MOVING 
  NORTHEAST AT 21 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  EASTON BY 550 PM EDT...
  BROCKTON...WEST BRIDGEWATER AND AVON BY 605 PM EDT...
  EAST BRIDGEWATER BY 610 PM EDT...

LAT...LON 4214 7100 4203 7094 4196 7121 4204 7124
TIME...MOT...LOC 2141Z 246DEG 18KT 4202 7116

$$

WTB

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Boston/Norton, MA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 17, 4:32 PM EDT, 1 hour 11 minutes earlier.

Area forecast discussion, Jun 17, 4:32 PM EDT, 1 hour 11 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TAUNTON MA
432 PM EDT TUE JUN 17 2008

.SYNOPSIS...
UNSETTLED WEATHER WITH NEAR SEASONABLE TEMPERATURES WILL PREVAIL
THROUGH EARLY NEXT WEEK.  A STORM SYSTEM MAY AFFECT THE REGION
SOMETIME LATER SUNDAY INTO MONDAY BUT DETAILS ARE UNCERTAIN.

&&

.NEAR TERM /UNTIL 6 AM WEDNESDAY MORNING/...
SCATTERED SHOWERS AND THUNDERSTORMS HAVE DEVELOPED ACROSS EASTERN
MA/RHODE ISLAND THIS AFTERNOON.  MEAN LAYER CAPES WERE CLOSE TO 1000
J/KG ACROSS THIS REGION AND VERY STEEP LAPSE RATES WERE PRESENT WITH
500 MB TEMPERATURES AROUND -18C.  THIS HAS RESULTED IN A COUPLE OF
SEVERE THUNDERSTORMS THAT HAVE PRODUCED A FEW REPORTS OF LARGE HAIL
ACROSS EASTERN MA/RHODE ISLAND.  THIS ACTIVITY WILL CONTINUE FOR A
FEW MORE HOURS...BUT SHOULD COME TO AN END BY EARLY EVENING AS DRY
AIR PUSHES IN FROM THE WEST AND WE BEGIN TO LOSE DAYTIME HEATING AND
INSTABILITY.

OTHERWISE...THE REST OF THE NIGHT WE SHOULD SEE PARTLY CLOUDY SKIES
AND WE MAY SEE SOME PATCHY FOG LATE IN THE TYPICALLY PRONE
LOCATIONS..PARTICULARLY ACROSS EASTERN MA/RHODE ISLAND WHERE WE HAD
SOME PRECIPITATION THIS AFTERNOON.  LOWS SHOULD MAINLY BE IN THE
50S...BUT WE MAY SEE SOME MID TO UPPER 40S IN FAR NORTHWEST
MA/SOUTHWEST NH.

&&

.SHORT TERM /6 AM WEDNESDAY MORNING THROUGH 6 PM WEDNESDAY/...
MOST OF THE MORNING WILL PROBABLY BE DRY...BUT AS WE GET INTO THE
LATE MORNING AND AFTERNOON THE DAYTIME HEATING WILL BEGIN TO WORK ON
THE COLD POOL ALOFT.  500 MB TEMPERATURES WILL BE AROUND -19C TO
-20C LEADING TO MORE INSTABILITY.  THEREFORE...WE EXPECT SCATTERED
SHOWERS AND ISOLATED THUNDERSTORMS TO DEVELOP...MAINLY ALONG AND
NORTHWEST OF A BOSTON TO PROVIDENCE LINE SO THE ACTION SHOULD BE A
BIT FURTHER NORTHWEST THAN TODAY.  INSTABILITY DOES NOT LOOK AS
IMPRESSIVE AS TODAY...AS SURFACE TEMPERATURES/DEWPOINTS WILL BE A
FEW DEGREES LOWER.  HOWEVER...ENOUGH INSTABILITY LOOKS TO BE PRESENT
FOR SOME THUNDER.  HIGHS SHOULD BE MAINLY IN THE LOW TO MID 70S
WHICH MAV GUIDANCE REFLECTS WELL.

&&

.LONG TERM /WEDNESDAY NIGHT THROUGH TUESDAY/...
MODELS ARE IN PRETTY GOOD AGREEMENT WITH LARGE SCALE FLOW PATTERN
ACROSS EASTERN US AND CANADA DURING THE EXTENDED PERIOD.  LARGE
VORTEX OVER SE CANADA WILL GRADUALLY LIFT NORTHWARD SAT...BUT
ANOTHER DIGGING SHORTWAVE WILL REAMPLIFY UPPER TROF ACROSS GT LAKES
SUN/MON MOVING OVER NEW ENG TUE.  THIS PATTERN WILL MAINTAIN A
THREAT OF SHOWERS/ISOLD TSTMS ACROSS THE REGION FOR MUCH OF THE
PERIOD ALTHOUGH TEMPS SHOULD BE NEAR SEASONABLE NORMS WITH ABOVE
NORMAL TEMPS POSSIBLE THIS WEEKEND.

COLD POOL WITH -20C AT 500 MB AND ASSOCD SHORTWAVE MOVES INTO NEW
ENG WED NIGHT SO CANT RULE OUT A FEW SHOWERS AND AN ISOLD TSTM AS
MID LEVEL LAPSE RATES INCREASE.  WE CONFINED POPS IN THE EVENING DUE
TO DIURNAL NATURE BUT COULD HAVE SHOWERS ANYTIME DURING THE NIGHT.

THU...COLD POOL GRADUALLY LIFTS NORTHWARD ON THU...BUT 500 MB TEMPS
STILL -18C SO ENOUGH INSTABILITY FOR A FEW SHOWERS OR A TSTM.  WE
HAVE CHC POPS ACROSS N ZONES CLOSEST TO COLD POOL WITH SLIGHT CHC
POPS ELSEWHERE.  TEMPS UPPER 60S HIR TERRAIN TO LOW/MID 70S COASTAL
PLAIN AND INTERIOR VALLEYS.

FRI...THERE MAY BE A BETTER CHC SHOWERS/TSTMS FRI AS ANOTHER
SHORTWAVE SWINGS THROUGH THE REGION WITH ASSOCD SFC TROF AND
INCREASING MOISTURE IN THE COLUMN.  LI/S -2 TO -4 WITH TT IN LOWER
50S SO WE HAVE CHC POPS EVERYWHERE.

SAT...UPPER LOW LIFTS NORTHWARD WHICH ALLOWS FLOW TO DEAMPLIFY AND
FLATTEN ACROSS NEW ENG.  IT SHOULD REMAIN MOSTLY DRY...BUT WITH -16C
AT 500 MB CANT RULE OUT AN ISOLD SHOWER.  850 MB TEMPS INCREASE TO
+10 TO +12 WHICH SHOULD ALLOW TEMPS TO REACH UPPER 70S TO LOWER 80S.

DIGGING TROF REAMPLIFIES ACROSS GT LAKES SUN INTO MON WITH BACKING
FLOW ALOFT AND ASSOCD SFC LOW POSSIBLY MOVING UP INTO NEW ENGLAND.
IT COULD END UP WET SUN INTO MON BUT WE WILL JUST HAVE CHC POPS FOR
NOW DUE TO INHERENT UNCERTAINTY WITH A DAY 5/6 FORECAST.  IF GFS IS
CORRECT AND RAIN HOLDS OFF TIL SUN NIGHT...TEMPS SUN MAY REACH INTO
THE 80S AWAY FROM THE COAST...BUT EC SOLUTION WOULD BE COOLER WITH
RAIN MOVING IN QUICKER.  IT SHOULD BE A COOLER DAY ON MON.

TUE...UPPER TROF AXIS SWINGS THROUGH NEW ENG SO THEE WILL BE A
CONTINUED THREAT OF SHOWERS.  850 MB TEMPS +12 SO MAX TEMPS AROUND
80.

&&

.AVIATION /21Z TUESDAY THROUGH SUNDAY/...
EXPECT WIDELY SCATTERED TSTMS WITH IFR CONDITIONS TO DIMINISH THIS
EVENING...ENDING 00Z-02Z. GENERALLY VFR THE REMAINDER OF THE NIGHT.
WITH LIGHT FLOW OVERNIGHT...PATCHES OF FOG MAY BRING LOCAL IFR
CONDITIONS 08Z-12Z ESPECIALLY TO CAPE/ISLANDS AND INLAND VALLEYS.

MORE DAYTIME INSTABILITY ON WEDNESDAY WITH COLD TEMPS ALOFT
SUPPORTING ANOTHER ROUND OF SCATTERED TSTMS WITH LOCAL IFR CONDTIONS
DURING THE AFTERNOON MAINLY 18Z-24Z. OTHERWISE VFR.

OUTLOOK...WEDNESDAY NIGHT THROUGH SUNDAY...

WED NIGHT THROUGH FRI...ISOLD MVFR IN ANY SHOWERS/TSTMS AND PATCHY
LATE NIGHT FOG...OTRW VFR.

SAT/SUN...MOSTLY VFR.  CONDITIONS MAY LOWER TO MVFR/IFR LATE SUN OR
SUN NIGHT AS NEXT SYSTEM APPROACHES BUT TIMING IS UNCERTAIN THIS FAR
OUT.

&&

.MARINE...
TONIGHT...WINDS AND SEAS EXPECTED TO REMAIN BELOW SMALL CRAFT
ADVISORY CRITERIA.  HOWEVER...SCATTERED STRONG TO SEVERE
THUNDERSTORMS WILL MOVE OVER SOME OF OUR WATERS THIS AFTERNOON AND
EVENING.  THE PRIMARY WATERS THAT LOOK TO BE AFFECTED ARE FROM CAPE
COD BAY NORTHWARD.  THESE STORMS MAY CONTAIN DANGEROUS CLOUD GROUND
LIGHTNING...GUSTY WINDS AND HAIL.

WEDNESDAY...WINDS AND SEAS REMAIN BELOW SCA.  INSTABILITY DOES NOT
LOOK AS IMPRESSIVE AS IT DID TODAY AND ANY SHOWERS/ISOLATED THUNDER
LOOK TO BE A BIT FURTHER NORTHWEST.  HOWEVER...SOME ISOLATED
THUNDERSTORMS MAY AFFECT THE WATERS OFF THE NORTH SHORE.

OUTLOOK...WEDNESDAY NIGHT THROUGH SATURDAY...
GENERALLY SW WINDS LESS THAN 20 KTS THROUGH THE PERIOD WITH LIGHT
SEAS.  COULD SEE ISOLD TO SCATTERED AFTERNOON AND EVENING SHOWERS
AND THUNDERSTORMS THROUGH FRI...ESPECIALLY NEAR SHORE.

&&

.EQUIPMENT...
THE UPPER AIR SOUNDING FROM CHATHAM MA WILL BE UNAVAILABLE THROUGH
AT LEAST WED EVENING.  MORE PARTS ARE ON ORDER.

&&

.BOX WATCHES/WARNINGS/ADVISORIES...
CT...NONE.
MA...NONE.
NH...NONE.
RI...NONE.
MARINE...NONE.

&&

SYNOPSIS...KJC
NEAR TERM...FRANK
SHORT TERM...FRANK
LONG TERM...KJC
AVIATION...WTB/KJC
MARINE...KJC/FRANK
EQUIPMENT...
Hazardous weather outlook, Jun 17, 4:36 PM EDT, 1 hour 7 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TAUNTON MA
436 PM EDT TUE JUN 17 2008

CTZ002>004-MAZ002>024-026-NHZ011-012-015-RIZ001>008-182045-
HARTFORD CT-TOLLAND CT-WINDHAM CT-WESTERN FRANKLIN MA-
EASTERN FRANKLIN MA-NORTHERN WORCESTER MA-CENTRAL MIDDLESEX MA-
WESTERN ESSEX MA-EASTERN ESSEX MA-WESTERN HAMPSHIRE MA-
WESTERN HAMPDEN MA-EASTERN HAMPSHIRE MA-EASTERN HAMPDEN MA-
SOUTHERN WORCESTER MA-WESTERN NORFOLK MA-SOUTHEAST MIDDLESEX MA-
SUFFOLK MA-EASTERN NORFOLK MA-NORTHERN BRISTOL MA-
WESTERN PLYMOUTH MA-EASTERN PLYMOUTH MA-SOUTHERN BRISTOL MA-
SOUTHERN PLYMOUTH MA-BARNSTABLE MA-DUKES MA-NANTUCKET MA-
NORTHERN MIDDLESEX MA-CHESHIRE NH-EASTERN HILLSBOROUGH NH-
WESTERN AND CENTRAL HILLSBOROUGH NH-NORTHWEST PROVIDENCE RI-
SOUTHEAST PROVIDENCE RI-WESTERN KENT RI-EASTERN KENT RI-BRISTOL RI-
WASHINGTON RI-NEWPORT RI-BLOCK ISLAND RI-
436 PM EDT TUE JUN 17 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN
CONNECTICUT...CENTRAL MASSACHUSETTS...EASTERN
MASSACHUSETTS...NORTHEASTERN MASSACHUSETTS...SOUTHEASTERN
MASSACHUSETTS...WESTERN MASSACHUSETTS...SOUTHERN NEW
HAMPSHIRE...NORTHERN RHODE ISLAND AND SOUTHERN RHODE ISLAND.

.DAY ONE...TONIGHT

WIDELY SCATTERED THUNDERSTORMS WITH HAIL ARE POSSIBLE IN EASTERN NEW
ENGLAND THROUGH EARLY EVENING.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

ISOLATED THUNDERSTORMS ARE POSSIBLE WEDNESDAY AFTERNOON AND
EVENING...MAINLY NORTHWEST OF THE BOSTON TO PROVIDENCE CORRIDOR.

A FEW THUNDERSTORMS ARE POSSIBLE AGAIN THURSDAY AND FRIDAY
AFTERNOON.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

ANZ230>237-250-254-255-182045-
BOSTON HARBOR-CAPE COD BAY-NANTUCKET SOUND-VINEYARD SOUND-
BUZZARDS BAY-RHODE ISLAND SOUND-NARRAGANSETT BAY-BLOCK ISLAND SOUND-
COASTAL WATERS FROM MERRIMACK RIVER MA OUT 25 NM TO PLYMOUTH MA OUT
40 NM...INCLUDING THE STELLWAGEN BANK NATIONAL MARINE SANCTUARY-
COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA
OUT 20 NM-
COASTAL WATERS FROM MONTAUK NY TO BLOCK ISLAND RI TO MARTHAS
VINEYARD MA TO NANTUCKET MA SOUTHEAST TO 20 NM-
436 PM EDT TUE JUN 17 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR MASSACHUSETTS COASTAL WATERS
AND RHODE ISLAND COASTAL WATERS.

.DAY ONE...TONIGHT

WIDELY SCATTERED THUNDERSTORMS WITH HAIL ARE POSSIBLE THROUGH EARLY
EVENING.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

ISOLATED AFTERNOON AND EVENING THUNDERSTORMS ARE POSSIBLE WEDNESDAY
THROUGH FRIDAY...MAINLY OVER WATERS EAST OF MERRIMACK RIVER TO
PLYMOUTH.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Local storm report, Jun 17, 3:53 PM EDT, 1 hour 50 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE TAUNTON MA
353 PM EDT TUE JUN 17 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0313 PM     HAIL             PROVIDENCE              41.82N 71.42W
06/17/2008  E0.75 INCH       PROVIDENCE         RI   TRAINED SPOTTER

            FEDERAL HILL

0315 PM     HAIL             PROVIDENCE              41.82N 71.42W
06/17/2008  E0.88 INCH       PROVIDENCE         RI   AMATEUR RADIO

            ALLEN STREET NEAR POWER PLANT

0315 PM     HAIL             EAST PROVIDENCE         41.80N 71.36W
06/17/2008  E0.75 INCH       PROVIDENCE         RI   TRAINED SPOTTER

0341 PM     HAIL             TAUNTON                 41.90N 71.09W
06/17/2008  E0.75 INCH       BRISTOL            MA   NWS EMPLOYEE

            AT NWS FORECAST OFFICE

&&

WTB
Local storm report, Jun 17, 4:09 PM EDT, 1 hour 34 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE TAUNTON MA
409 PM EDT TUE JUN 17 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0313 PM     HAIL             PROVIDENCE              41.82N 71.42W
06/17/2008  E0.75 INCH       PROVIDENCE         RI   TRAINED SPOTTER

            FEDERAL HILL

0315 PM     HAIL             EAST PROVIDENCE         41.80N 71.36W
06/17/2008  E0.75 INCH       PROVIDENCE         RI   TRAINED SPOTTER

0315 PM     HAIL             PROVIDENCE              41.82N 71.42W
06/17/2008  E0.88 INCH       PROVIDENCE         RI   AMATEUR RADIO

            ALLENS AVENUE NEAR POWER PLANT

0325 PM     HAIL             HANOVER                 42.12N 70.82W
06/17/2008  E0.75 INCH       PLYMOUTH           MA   AMATEUR RADIO

0341 PM     HAIL             TAUNTON                 41.90N 71.09W
06/17/2008  E0.75 INCH       BRISTOL            MA   NWS EMPLOYEE

            AT NWS FORECAST OFFICE

&&

WTB
Special weather statement, Jun 17, 4:41 PM EDT, 1 hour 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
441 PM EDT TUE JUN 17 2008

MAZ013-017-RIZ001>003-172130-
NORTHERN BRISTOL MA-NORTHWEST PROVIDENCE RI-SOUTHEAST PROVIDENCE
RI-WESTERN KENT RI-WESTERN NORFOLK MA-
441 PM EDT TUE JUN 17 2008

...STRONG THUNDERSTORM DEVELOPING NEAR SCITUATE RESERVOIR...

AT 440 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM WITH THE POTENTIAL TO PRODUCE SMALL HAIL NEAR
SCITUATE...OR ABOUT 13 MILES WEST OF PROVIDENCE...MOVING NORTHEAST
AT 28 MPH.

THE THUNDERSTORM WILL BE NEAR...
NORTH PROVIDENCE AND SMITHFIELD BY 500 PM EDT...
LINCOLN AND CENTRAL FALLS BY 510 PM EDT...
NORTH ATTLEBOROUGH AND ATTLEBOROUGH BY 520 PM EDT...
PLAINVILLE BY 530 PM EDT.

FOR YOUR SAFETY...GET INSIDE WHEN THIS STORM APPROACHES. HEAVY RAIN
MAY CAUSE MINOR STREET FLOODING AS WELL AS PONDING OF WATER IN POOR
DRAINAGE AREAS.

JWD
Special weather statement, Jun 17, 4:50 PM EDT, 53 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
450 PM EDT TUE JUN 17 2008

MAZ017-020-RIZ001>005-172130-
BRISTOL RI-EASTERN KENT RI-NORTHERN BRISTOL MA-NORTHWEST PROVIDENCE
RI-SOUTHEAST PROVIDENCE RI-SOUTHERN BRISTOL MA-WESTERN KENT RI-
450 PM EDT TUE JUN 17 2008

...STRONG THUNDERSTORM DEVELOPING IN CENTRAL RHODE ISLAND...

AT 450 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM WITH THE POTENTIAL TO PRODUCE SMALL HAIL 9 MILES
WEST OF CRANSTON...OR ABOUT 12 MILES WEST OF WARWICK...MOVING EAST
AT 26 MPH.

THE THUNDERSTORM WILL BE NEAR...
CRANSTON AND JOHNSTON BY 510 PM EDT...
EAST PROVIDENCE AND SEEKONK BY 520 PM EDT...
REHOBOTH BY 530 PM EDT.

FOR YOUR SAFETY...GET INSIDE WHEN THIS STORM APPROACHES.

JWD
Special weather statement, Jun 17, 5:33 PM EDT, 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
533 PM EDT TUE JUN 17 2008

MAZ013-016>018-172230-
EASTERN NORFOLK MA-NORTHERN BRISTOL MA-WESTERN NORFOLK MA-WESTERN
PLYMOUTH MA-
533 PM EDT TUE JUN 17 2008

AT 532 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM WITH SMALL HAIL CENTERED OVER MANSFIELD...OR
ABOUT 5 MILES NORTHEAST OF NORTH ATTLEBOROUGH...MOVING NORTHEAST AT
21 MPH. ONE-HALF INCH DIAMETER HAIL WAS REPORTED

THE THUNDERSTORM WILL BE NEAR...
EASTON BY 545 PM EDT...
BROCKTON AND WEST BRIDGEWATER BY 610 PM EDT...
WHITMAN AND ABINGTON BY 620 PM EDT...
ROCKLAND AND HANSON BY 630 PM EDT.

WTB
Special weather statement, Jun 17, 5:33 PM EDT, 10 minutes before
SPECIAL WEATHER STATEMENT...CORRECTION
NATIONAL WEATHER SERVICE TAUNTON MA
533 PM EDT TUE JUN 17 2008

MAZ013-016>018-172230-
EASTERN NORFOLK MA-NORTHERN BRISTOL MA-WESTERN NORFOLK MA-WESTERN
PLYMOUTH MA-
533 PM EDT TUE JUN 17 2008

AT 532 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM WITH SMALL HAIL CENTERED OVER MANSFIELD...OR
ABOUT 5 MILES NORTHEAST OF NORTH ATTLEBOROUGH...MOVING NORTHEAST AT
21 MPH. ONE-HALF INCH DIAMETER HAIL WAS REPORTED IN NORTH EASTON.

THE THUNDERSTORM WILL BE NEAR...
EASTON BY 545 PM EDT...
BROCKTON AND WEST BRIDGEWATER BY 610 PM EDT...
WHITMAN AND ABINGTON BY 620 PM EDT...
ROCKLAND AND HANSON BY 630 PM EDT.

WTB

The office that day

Everything else NWS Boston/Norton, MA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 17, 3:10 PM EDTSevere Thunderstorm WarningBOXBristol, Plymouth65 min
Jun 17, 3:26 PM EDTSevere Thunderstorm WarningBOXNorfolk, Plymouth23 min
Jun 17, 3:27 PM EDTSpecial Marine WarningBOX63 min
Jun 17, 3:39 PM EDTSevere Thunderstorm WarningBOXBristol, Norfolk, Plymouth36 min
Jun 17, 4:39 PM EDTSpecial Marine WarningBOX66 min
Jun 17, 6:23 PM EDTSpecial Marine WarningBOX52 min
Jun 17, 7:04 PM EDTSpecial Marine WarningBOX56 min

Nearby

Severe Thunderstorm Warnings in Massachusetts, 2008Every severe thunderstorm warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.